Alert archive / Colorado / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 11, NWS Denver/Boulder, CO

May 8, 2017Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 8, 2017, 4:59 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2017, 4:59 PM MDT (22:59 UTC)
Expired
May 8, 2017, 5:24 PM MDT
In force
25 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Elbert County, CO, Lincoln County, CO

The radar

The Denver radar (KFTG), 91 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 12:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WUUS55 KBOU 082259
SVRBOU
COC039-073-082345-
/O.NEW.KBOU.SV.W.0011.170508T2259Z-170508T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
459 PM MDT MON MAY 8 2017

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  Northeastern Elbert County in east central Colorado...
  North central Lincoln County in east central Colorado...

* Until 545 PM MDT

* At 456 PM MDT, a severe thunderstorm was located 15 miles north of
  Genoa, or 16 miles north of Limon, moving north at 5 mph.

  HAZARD...Golf ball size hail. 

  SOURCE...Trained weather spotters have been reporting brief funnel 
           clouds with this thunderstorm. Hail up to 2 inches in 
           diameter has also been reported from these storms.
           

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles. 

* Locations impacted include...
  Limon and Genoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Heavy rain will also be possible from these storms.  Flooding of 
fields and roadways may develop. 

&&

LAT...LON 3922 10347 3922 10399 3956 10387 3955 10339
TIME...MOT...LOC 2256Z 196DEG 6KT 3949 10357 

HAIL...1.75IN
WIND...<50MPH
 
$$

DANKERS
2 follow-up statements
262 
WWUS55 KBOU 082317
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
517 PM MDT MON MAY 8 2017

COC039-082324-
/O.CAN.KBOU.SV.W.0011.000000T0000Z-170508T2345Z/
Elbert CO-
517 PM MDT MON MAY 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELBERT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Elbert County, therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 PM MDT for
east central Colorado.

LAT...LON 3956 10371 3955 10339 3942 10346 3941 10372
TIME...MOT...LOC 2314Z 196DEG 6KT 3952 10356 

$$

COC073-082345-
/O.CON.KBOU.SV.W.0011.000000T0000Z-170508T2345Z/
Lincoln CO-
517 PM MDT MON MAY 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTH CENTRAL LINCOLN COUNTY...

At 514 PM MDT, a severe thunderstorm was located 14 miles south of 
Last Chance, or 18 miles north of Limon, moving north at 5 mph. The 
storm will be moving over southwest Washington County shortly.

HAZARD...Golf ball size hail. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

This severe thunderstorm will remain over mainly rural areas of north
central Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3956 10371 3955 10339 3942 10346 3941 10372
TIME...MOT...LOC 2314Z 196DEG 6KT 3952 10356 

HAIL...1.75IN
WIND...<50MPH
 
$$

DANKERS
413 
WWUS55 KBOU 082324
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
524 PM MDT MON MAY 8 2017

COC073-082331-
/O.CAN.KBOU.SV.W.0011.000000T0000Z-170508T2345Z/
Lincoln CO-
524 PM MDT MON MAY 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled and replaced by a new 
Severe Thunderstorm Warning for northern Lincoln and southwestern 
Washington Counties. Hail and heavy rain are still possible with 
this thunderstorm. 

The storm has a history of producing brief funnel clouds and large 
hail. 

A severe thunderstorm watch remains in effect until 800 PM MDT for
east central Colorado.

Remember, a Severe Thunderstorm Warning still remains in effect for
northern Lincoln County until 600 PM MDT. 

LAT...LON 3956 10371 3955 10339 3942 10346 3941 10372
TIME...MOT...LOC 2320Z 196DEG 6KT 3953 10356 

$$

DANKERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:04 PM MDT, 55 minutes earlier.

Area forecast discussion, May 8, 4:04 PM MDT, 55 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
404 PM MDT Mon May 8 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 400 PM MDT Mon May 8 2017

A line of widespread showers and thunderstorms is currently
pushing northeast across the forecast area, with severe strength
storms containing large hail and a few funnels. This line will
continue to move over the northeastern plains through early this
evening, with the continued threat of severe storms as CAPE values
forecasted to be in the 1500-2000 J/kg. Current PWs in the
0.6-0.75 inch range, with an increase expected over the plains
over the next couple hours. Airmass will likely stabilize behind
this line although continued moisture transporting north into the
state will keep the possibility of showers through most of the
night with possibility of a weaker thunderstorm or two embedded.
With such high levels of moisture, and northeasterly winds through
the night from high surface pressure over the Great Plains, low
stratus is expected to push in overnight over the plains.

After slightly warmer than seasonable temperatures overnight
tonight, the stratus will likely be slow to retreat tomorrow,
helping to lower max temperatures. As the main weather system
continues to spin over Mexico and into Arizona, continuing to
transport moisture into the state with divergence aloft. Once
again, expecting storms to fire off the Palmer Divide and higher
terrain, then move north- northeasterly over the plains. CAPE
values once again in the 1500-2000 J/kg range, with areas over the
far northern state border likely staying under stratus all day -
so thunderstorm chances over there will be less.

.LONG TERM...(Tuesday night through Monday)
Issued at 400 PM MDT Mon May 8 2017

Unsettled spring pattern will continue across Colorado through
Thursday with the main culprit the big upper low now over Baja
California. This will continue to pump moisture in from the south
and southeast across Colorado with the Gulf of Mexico open for
influx of low level moisture into the plains. There will be
several impulses spinning out ahead of the big low Tuesday night
before the low begins to move northeast into Northeast New Mexico
by Wednesday afternoon and then out into Kansas and the panhandle
regions on Thursday. Models continue to be consistent with this
track as they have been for the last several days. Best widespread
rain event still looks to be from Wednesday afternoon through
early Thursday morning. Overall forecast looks on track with high
pops over the next few days, especially late Wednesday period.
Could be some snow accumulations over the high mountains but snow
levels will be generally above 10000 feet.

Upper level ridge of high pressure will build over the region late
Thursday and Friday with drying and warming conditions. Airmass
will not dry out completely as flow aloft shifts back to the
Southwest by the weekend with more of a diurnal trend for
afternoon and evening thunderstorms. Storms will be a bit more
numerous over mountains and higher terrain.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 400 PM MDT Mon May 8 2017

Thunderstorms moving across the terminals with ILS restrictions
due to ceilings expecting to drop to 5000-6000 ft AGL. The
thunderstorms will have the potential to produce strong gusty
winds, brief heavy rains and hail. At this point, airport
operations - mainly DEN, are expected to continue to be impacted
through 00z. Rain showers will linger through 04z with stronger
thunderstorms expected to stay east of Denver. Some high res
models pointing to more activity after 06z, but will continue to
follow their trends. Low overcast clouds may develop late this
evening after 04z, with MVFR cigs 1500-3000 ft AGL developing,
possibly dropping to less than 1000 ft AGL at KDEN after 06z
tonight. Low clouds will lift slightly around 12z before breaking
up after 16z - with more storms expected tomorrow. Winds will
likely remain northeasterly through tonight and into tomorrow.

&&

.HYDROLOGY...
Issued at 400 PM MDT Mon May 8 2017

Main concern revolves around heavy rainfall potential from
convective storms from today through Tuesday night and then more
stratiform rainfall late Wednesday night and Thursday. Model QPF
is quite varied but still generally in the 1-2 inch rainfall
range while GFS showing 2-4 inches of rainfall by late Tuesday. At
this time based on qpf outputs not expecting any major flooding
from rainfall forecasts and current runoff projections through the
end of the week. If there are more localized convective rainfall
which occurs over similar areas over the next few nights, than
those areas may need to be monitored closely.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kriederman
LONG TERM...Entrekin
AVIATION...Kriederman
HYDROLOGY...Entrekin
Hazardous weather outlook, May 8, 10:42 AM MDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1042 AM MDT Mon May 8 2017

COZ030>051-091645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1042 AM MDT Mon May 8 2017

...Severe thunderstorms possible this afternoon and early
evening...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Low level moisture has increased behind a cold front earlier this
morning, and mid and upper level moisture will be increasing in
southerly flow ahead of a storm system over the Baja. Increasing
shear will help bring the threat of stronger thunderstorms and
some severe weather to the area by this afternoon and evening.
Large hail, heavy rain and damaging thunderstorm winds will be
the primary threats as a line of storms are expected to move
northeast across the plains. An isolated tornado will also be
possible within this line. The highest threat for severe storms
will be focused over the Palmer Divide and the northeast plains
south of I-76. Localized heavy rain could impact low lying areas
and flood urban streets. Do not drive through flooded roadways.
Snow levels will remain high, around 12,000 feet.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The chance for showers and thunderstorms will continue Tuesday
and Wednesday as a spring storm system approaches Colorado and
then moves to our south. Strong to severe thunderstorms will be
possible again Tuesday afternoon with large hail, damaging winds
and brief heavy rains. Widespread rain and high mountain snow will
be possible Wednesday and Thursday as the center of the storm
system moves across northern New Mexico. A ridge of high pressure
will build into the region on Friday with drier conditions
expected Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed by 3 PM MDT this afternoon.

In the hours before

Local storm report, May 8, 3:29 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
329 PM MDT MON MAY 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 NNE WESTMINSTER       39.91N 105.04W
05/08/2017  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0316 PM     HAIL             2 WNW DENVER            39.74N 105.00W
05/08/2017  M1.75 INCH       DENVER             CO   TRAINED SPOTTER

0309 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0306 PM     HAIL             4 W DENVER              39.72N 105.04W
05/08/2017  M2.50 INCH       DENVER             CO   TRAINED SPOTTER

0305 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            LUTHERAN HOSPITAL

0304 PM     HAIL             6 NW DENVER             39.79N 105.04W
05/08/2017  M2.00 INCH       DENVER             CO   NWS EMPLOYEE

0303 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

0301 PM     HAIL             5 ESE LOVELAND          40.39N 104.98W
05/08/2017  M1.50 INCH       LARIMER            CO   TRAINED SPOTTER

0300 PM     HAIL             2 W ARVADA              39.82N 105.14W
05/08/2017  M0.88 INCH       JEFFERSON          CO   NWS EMPLOYEE

0257 PM     HAIL             2 S BUCKLEY AFB         39.67N 104.76W
05/08/2017  M1.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0253 PM     HAIL             3 WSW WHEAT RIDGE       39.75N 105.15W
05/08/2017  M1.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

KF
Local storm report, May 8, 3:40 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
340 PM MDT MON MAY 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 NNE WESTMINSTER       39.91N 105.04W
05/08/2017  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0316 PM     HAIL             2 WNW DENVER            39.74N 105.00W
05/08/2017  M1.75 INCH       DENVER             CO   TRAINED SPOTTER

0309 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0306 PM     HAIL             4 W DENVER              39.72N 105.04W
05/08/2017  M2.50 INCH       DENVER             CO   TRAINED SPOTTER

0305 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            LUTHERAN HOSPITAL

0304 PM     HAIL             6 NW DENVER             39.79N 105.04W
05/08/2017  M2.00 INCH       DENVER             CO   NWS EMPLOYEE

0304 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.50 INCH       JEFFERSON          CO   CO-OP OBSERVER

0303 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

0301 PM     HAIL             5 ESE LOVELAND          40.39N 104.98W
05/08/2017  M1.50 INCH       LARIMER            CO   TRAINED SPOTTER

0300 PM     HAIL             2 W ARVADA              39.82N 105.14W
05/08/2017  M0.88 INCH       JEFFERSON          CO   NWS EMPLOYEE

0257 PM     HAIL             2 S BUCKLEY AFB         39.67N 104.76W
05/08/2017  M1.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0253 PM     HAIL             3 WSW WHEAT RIDGE       39.75N 105.15W
05/08/2017  M1.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

KF
Local storm report, May 8, 3:55 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
355 PM MDT MON MAY 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             4 WSW GREELEY           40.40N 104.81W
05/08/2017  M1.00 INCH       WELD               CO   NWS EMPLOYEE

0329 PM     HAIL             N LAKEWOOD              39.70N 105.11W
05/08/2017  M2.00 INCH       JEFFERSON          CO   PUBLIC

0325 PM     HAIL             2 NNE WESTMINSTER       39.91N 105.04W
05/08/2017  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0316 PM     HAIL             2 WNW DENVER            39.74N 105.00W
05/08/2017  M1.75 INCH       DENVER             CO   TRAINED SPOTTER

0315 PM     HAIL             2 WNW DENVER            39.74N 104.99W
05/08/2017  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0309 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0306 PM     HAIL             4 W DENVER              39.72N 105.04W
05/08/2017  M2.50 INCH       DENVER             CO   TRAINED SPOTTER

0305 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            LUTHERAN HOSPITAL

0304 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.50 INCH       JEFFERSON          CO   CO-OP OBSERVER

0304 PM     HAIL             6 NW DENVER             39.79N 105.04W
05/08/2017  M2.00 INCH       DENVER             CO   NWS EMPLOYEE

0303 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

0301 PM     HAIL             5 ESE LOVELAND          40.39N 104.98W
05/08/2017  M1.50 INCH       LARIMER            CO   TRAINED SPOTTER

0300 PM     HAIL             2 W ARVADA              39.82N 105.14W
05/08/2017  M0.88 INCH       JEFFERSON          CO   NWS EMPLOYEE

0257 PM     HAIL             2 S BUCKLEY AFB         39.67N 104.76W
05/08/2017  M1.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0253 PM     HAIL             3 WSW WHEAT RIDGE       39.75N 105.15W
05/08/2017  M1.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

KF
Special weather statement, May 8, 4:18 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Denver CO
418 PM MDT MON MAY 8 2017

COZ040-043-045-082300-
Central and South Weld County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
418 PM MDT MON MAY 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...NORTHEASTERN
DENVER AND NORTHWESTERN ADAMS COUNTIES UNTIL 500 PM MDT...

At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over
Barr Lake, or 19 miles northeast of Denver, moving northeast at 20
mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Heavy rain is possible with this storm as well as copious amounts of
small hail.

Locations impacted include...
Northeastern Commerce City, Brighton, Denver International Airport,
Lochbuie, Hudson, Prospect Valley, D.I.A Terminal and Concourses and
Barr Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
northeastern Colorado.

LAT...LON 3986 10487 4004 10487 4009 10440 3982 10440
TIME...MOT...LOC 2217Z 207DEG 17KT 3997 10478

BOWEN
Local storm report, May 8, 4:27 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
427 PM MDT MON MAY 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             4 WSW GREELEY           40.40N 104.81W
05/08/2017  M1.00 INCH       WELD               CO   NWS EMPLOYEE

0329 PM     HAIL             N LAKEWOOD              39.70N 105.11W
05/08/2017  M2.00 INCH       JEFFERSON          CO   PUBLIC

0325 PM     HAIL             2 NNE WESTMINSTER       39.91N 105.04W
05/08/2017  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0320 PM     HAIL             2 SE DEER TRAIL         39.60N 104.02W
05/08/2017  M2.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0316 PM     HAIL             2 WNW DENVER            39.74N 105.00W
05/08/2017  M1.75 INCH       DENVER             CO   TRAINED SPOTTER

0315 PM     HAIL             2 WNW DENVER            39.74N 104.99W
05/08/2017  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0309 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0306 PM     HAIL             4 W DENVER              39.72N 105.04W
05/08/2017  M2.50 INCH       DENVER             CO   TRAINED SPOTTER

0305 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            LUTHERAN HOSPITAL

0304 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.50 INCH       JEFFERSON          CO   CO-OP OBSERVER

0304 PM     HAIL             6 NW DENVER             39.79N 105.04W
05/08/2017  M2.00 INCH       DENVER             CO   NWS EMPLOYEE

0303 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

0301 PM     HAIL             5 ESE LOVELAND          40.39N 104.98W
05/08/2017  M1.50 INCH       LARIMER            CO   TRAINED SPOTTER

0300 PM     HAIL             2 W ARVADA              39.82N 105.14W
05/08/2017  M0.88 INCH       JEFFERSON          CO   NWS EMPLOYEE

0257 PM     HAIL             2 S BUCKLEY AFB         39.67N 104.76W
05/08/2017  M1.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0253 PM     HAIL             3 WSW WHEAT RIDGE       39.75N 105.15W
05/08/2017  M1.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

KF
Local storm report, May 8, 4:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT MON MAY 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLASH FLOOD      GARDEN CITY             40.39N 104.69W
05/08/2017                   WELD               CO   AMATEUR RADIO

            TWO TO THREE FEET OF RUNNING WATER NEAR THE HWY 84 AND US
            34.

0440 PM     FLASH FLOOD      GARDEN CITY             40.39N 104.69W
05/08/2017                   WELD               CO   NWS EMPLOYEE

            A FOOT OF RUNNING WATER REPORTED IN THE STREETS OF THE
            GARDEN CITY AND EVANS VICINITY.

0347 PM     HAIL             4 WSW GREELEY           40.40N 104.81W
05/08/2017  M1.00 INCH       WELD               CO   NWS EMPLOYEE

0329 PM     HAIL             N LAKEWOOD              39.70N 105.11W
05/08/2017  M2.00 INCH       JEFFERSON          CO   PUBLIC

0325 PM     HAIL             2 NNE WESTMINSTER       39.91N 105.04W
05/08/2017  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0320 PM     HAIL             6 NW DENVER             39.79N 105.04W
05/08/2017  M1.75 INCH       DENVER             CO   CO-OP OBSERVER

            STAPLETON

0320 PM     HAIL             2 SE DEER TRAIL         39.60N 104.02W
05/08/2017  M2.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0316 PM     HAIL             2 WNW DENVER            39.74N 105.00W
05/08/2017  M1.75 INCH       DENVER             CO   TRAINED SPOTTER

0315 PM     HAIL             2 WNW DENVER            39.74N 104.99W
05/08/2017  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0309 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0306 PM     HAIL             4 W DENVER              39.72N 105.04W
05/08/2017  M2.50 INCH       DENVER             CO   TRAINED SPOTTER

0305 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            LUTHERAN HOSPITAL

0304 PM     HAIL             6 NW DENVER             39.79N 105.04W
05/08/2017  M2.00 INCH       DENVER             CO   NWS EMPLOYEE

0304 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M2.50 INCH       JEFFERSON          CO   CO-OP OBSERVER

0303 PM     HAIL             WHEAT RIDGE             39.77N 105.10W
05/08/2017  M1.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

0301 PM     HAIL             5 ESE LOVELAND          40.39N 104.98W
05/08/2017  M1.50 INCH       LARIMER            CO   TRAINED SPOTTER

0300 PM     HAIL             2 W ARVADA              39.82N 105.14W
05/08/2017  M0.88 INCH       JEFFERSON          CO   NWS EMPLOYEE

0257 PM     HAIL             2 S BUCKLEY AFB         39.67N 104.76W
05/08/2017  M1.50 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0253 PM     HAIL             3 WSW WHEAT RIDGE       39.75N 105.15W
05/08/2017  M1.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

KF

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:25 PM MDTSevere Thunderstorm WarningBOUClear Creek, Jefferson21 min
May 8, 2:37 PM MDTSpecial Weather StatementBOUElbert38 min
May 8, 2:44 PM MDTSevere Thunderstorm WarningBOULarimer, Weld46 min
May 8, 2:45 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Denver, Jefferson45 min
May 8, 2:50 PM MDTTornado WarningBOUArapahoe, Elbert28 min
May 8, 3:21 PM MDTSevere Thunderstorm WarningBOUAdams, Broomfield, Denver, Jefferson39 min
May 8, 3:25 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert50 min
May 8, 3:33 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson57 min
May 8, 3:34 PM MDTSevere Thunderstorm WarningBOULincoln, Washington41 min
May 8, 3:51 PM MDTSevere Thunderstorm WarningBOUWeld39 min
May 8, 4:15 PM MDTAreal Flood AdvisoryBOUWeld90 min
May 8, 4:18 PM MDTSpecial Weather StatementBOUAdams42 min
May 8, 4:23 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln37 min
May 8, 4:28 PM MDTSevere Thunderstorm WarningBOUWeld47 min
May 8, 4:46 PM MDTAreal Flood AdvisoryBOUAdams89 min
May 8, 5:00 PM MDTFlash Flood WarningBOUWeld3 hr
May 8, 5:20 PM MDTSevere Thunderstorm WarningBOULincoln, Washington40 min
May 8, 5:38 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln, Washington112 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.